MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP
Catalog Number VBC080502
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The review of the manufacturing records verified that this lot met all pre-release specifications.
 
Event or Problem Description
It was reported to gore that a 8mm x 5cm gore® viabahn® endoprosthesis was to be implanted for treatment of the right common iliac artery aneurysm.When the device was advanced to the target lesion, the physician initiated the deployment line.When the device was deployed around 1-2cm, the deployment line got stuck and could not be deployed further.Then the physician retracted the device out of the patient together with the delivery system and the physician used the bard fluency graft to complete the procedure.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
An engineering evaluation was performed on the returned device.The evaluation results stated that the entire device was returned.There was approximately 18 cm of deployment line between the hub and deployment knob.There was a kink in the distal shaft, upon which the endoprosthesis is mounted, at the transition.The distal shaft was exposed approximately 0.5 cm at the transition.The endoprosthesis was longitudinally compressed towards the tip end of the device.The endoprosthesis was partially expanded approximately 1.5 cm at the tip end of the endoprosthesis.The remainder of endoprosthesis was still constrained.Deployment was able to be continued with traction on the deployment line at the endoprosthesis.The remainder of the device was unremarkable.Based on the device examination performed, no manufacturing anomalies were identified to which the event could be definitively attributed.

Brand Name
GORE VIABAHN ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9407171
Report Number2017233-2019-01207
Device Sequence Number3232160
Product Code PFV
UDI-Device Identifier00733132614585
UDI-Public00733132614585
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2021
Device Catalogue NumberVBC080502
Device Lot Number20621869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight60